Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Newport/Morehead City, NC

February 12, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 12, 2012, 9:16 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 9:16 AM EST (14:16 UTC)
Expired
Feb 13, 2012, 4:15 AM EST
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WHUS72 KMHX 121416
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
916 AM EST SUN FEB 12 2012

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A
STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON.
SEAS WILL PEAK AT 8 TO 12 FEET THIS MORNING...THEN GRADUALLY
SUBSIDE THIS AFTERNOON AND TONIGHT.

AMZ130-122000-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
/O.NEW.KMHX.SC.Y.0016.120212T1416Z-120212T2000Z/
/O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/
ALBEMARLE SOUND-
916 AM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS
  THIS MORNING...DIMINISHING THIS AFTERNOON.

* WAVES...2 TO 3 FEET.

* WATER LEVELS...1 TO 2 FEET BELOW NORMAL WATER LEVELS WILL BE
  POSSIBLE ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING
  ADJACENT RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-121800-
/O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
/O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/
PAMLICO SOUND-
916 AM EST SUN FEB 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS 
  MORNING...DIMINISHING THIS AFTERNOON.

* WAVES...2 TO 4 FEET.

* WATER LEVELS...1 TO 2 FEET BELOW NORMAL WATER LEVELS WILL BE
  POSSIBLE ACROSS THE WESTERN PORTIONS OF THE SOUND INCLUDING THE
  PAMLICO AND NEUSE RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

AMZ150-152-154-121800-
/O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
916 AM EST SUN FEB 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT THIS 
  MORNING...DIMINISHING THIS AFTERNOON.

* SEAS...PEAKING AROUND 8 TO 12 FEET THIS MORNING...THEN GRADUALLY
  SUBSIDING THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-121800-
/O.CON.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
916 AM EST SUN FEB 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT THIS
  MORNING...DIMINISHING THIS AFTERNOON..

* SEAS...PEAKING AROUND 5 TO 8 FEET THIS MORNING...THEN GRADUALLY
  SUBSIDING THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
773 
WHUS72 KMHX 121702
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1202 PM EST SUN FEB 12 2012

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A
STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON.
SEAS UP TO 8 TO 12 FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON AND
TONIGHT.

AMZ135-122000-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
/O.EXA.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/
/O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/
PAMLICO SOUND-
1202 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

* WATER LEVELS...AROUND 1 FEET BELOW NORMAL WATER LEVELS ACROSS
  THE WESTERN PORTIONS OF THE SOUND INCLUDING THE PAMLICO AND
  NEUSE RIVERS THROUGH 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-130115-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
/O.EXB.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1202 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...UP TO 4 TO 6 FEET EARLY...SUBSIDING TO 3 TO 5 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-130115-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-120212T1800Z/
/O.EXB.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1202 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...8 TO 12 FEET EARLY...SUBSIDING TO 6 TO 9 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-122000-
/O.CON.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/
ALBEMARLE SOUND-
1202 PM EST SUN FEB 12 2012

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KNOTS.

* WAVES...2 TO 3 FEET.

* WATER LEVELS...1 FEET BELOW NORMAL WATER LEVELS ACROSS THE
  WESTERN PORTIONS OF THE SOUND INCLUDING THE PAMLICO...NEUSE AND
  TRENT RIVERS THROUGH 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
038 
WHUS72 KMHX 121801
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 PM EST SUN FEB 12 2012

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG GUSTY NORTHWEST WINDS THIS MORNING IN THE WAKE OF A
STRONG ARCTIC COLD FRONT WILL GRADUALLY DIMINISH THIS AFTERNOON.
SEAS UP TO 8 TO 12 FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON AND
TONIGHT.

AMZ130-135-122000-
/O.EXP.KMHX.LO.Y.0003.000000T0000Z-120212T1800Z/
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
101 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...LOW WATER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

* WATER LEVELS...HAVE RETURNED TO LESS THAN A HALF FOOT BELOW
  NORMAL AT AREA RIVER GAUGES AND HAVE ALLOWED THE LOW WATER
  ADVISORY EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-130215-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
101 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...UP TO 4 TO 6 FEET EARLY...SUBSIDING TO 3 TO 5 FEET THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-130215-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
101 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...8 TO 12 FEET EARLY...SUBSIDING TO 6 TO 9 FEET THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
828 
WHUS72 KMHX 122000
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EST SUN FEB 12 2012

...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT...

.HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND SEAS
TO GRADUALLY SUBSIDE TONIGHT.

AMZ130-135-122100-
/O.EXP.KMHX.SC.Y.0016.000000T0000Z-120212T2000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
300 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

WINDS HAVE DROPPED BELOW SMALL CRAFT CRITERIA AND HAVE ALLOWED THE
ADVISORY TO EXPIRE FOR THE SOUNDS.

$$

AMZ156-158-130400-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
300 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-130400-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
300 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
252 
WHUS72 KMHX 130353
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1053 PM EST SUN FEB 12 2012

...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT...

.HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND
SEAS TO GRADUALLY SUBSIDE TONIGHT.

AMZ156-158-130500-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T0500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1053 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-131000-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1053 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
124 
WHUS72 KMHX 130452
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1152 PM EST SUN FEB 12 2012

...WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT...

.HIGH PRESSURE BUILDING IN FROM THE WEST WILL ALLOW WINDS AND
SEAS TO GRADUALLY SUBSIDE TONIGHT.

AMZ156-158-131000-
/O.EXT.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1152 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-131000-
/O.CON.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1152 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...NORTHWEST 20 TO 25 KT.

* SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
261 
WHUS72 KMHX 130915
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 AM EST MON FEB 13 2012

AMZ150-152-154-156-158-131015-
/O.CAN.KMHX.SC.Y.0016.000000T0000Z-120213T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
415 AM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS 15 TO 20 KT EARLY WILL BECOME WEST TO SOUTHWEST
AT AROUND 10 KT THIS AFTERNOON. SEAS 3 TO 5 FT EARLY WILL SUBSIDE
TO 2 TO 4 FT THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 6:40 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 12, 6:40 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 AM EST SUN FEB 12 2012

.SYNOPSIS...
STRONG ARCTIC HIGH PRESSURE WILL BUILD OVER THE REGION TODAY AND
MONDAY. AN AREA OF LOW PRESSURE WILL MOVE BY TO THE SOUTH ON
TUESDAY. HIGH PRESSURE WILL AGAIN BUILD OVER THE MID ATLANTIC ON
WEDNESDAY BEFORE ANOTHER SYSTEM APPROACHES THE REGION THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 635 AM SUNDAY...MID-LEVEL VORTICITY CENTER MOVING ACROSS THE
NORTHERN OUTER BANKS CURRENTLY INDUCING SOME SCATTERED SNOW
SHOWERS. VISIBILITY HAS BEEN REDUCED TO 4 MILES AT KITTY HAWK.
THIS SHOULD BE SHORT-LIVED AS THE VORTMAX EXITS THE COAST WITH
LOWER DEWPOINTS ADVECTING IN AFTER ABOUT 8 OR 9 AM. WILL CARRY
SLIGHT CHANCE OF SNOW SHOWERS UNTIL THEN. OTHERWISE...SKIES SHOULD
BE SUNNY ACROSS THE REGION WITH MAX TEMPERATURES MAINLY IN THE
MIDDLE TO UPPER 30S ALONG WITH GUSTY NORTHWEST WINDS. WIND
ADVISORIES REMAIN IN EFFECT UNTIL 10 AM THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 335 AM SUNDAY...NEAR OPTIMAL RADIATIONAL COOLING CONDITIONS
ARE LIKELY FOR TONIGHT AS THE AXIS OF STRONG SURFACE RIDGE SETTLES
OVER THE REGION. TRENDED TOWARD THE LOWER GUIDANCE NUMBER WITH
LOWS CLOSE TO 20 OVER MANY AREAS AWAY FROM THE WATER TONIGHT.
CLOSER TO THE WARMER SHELF WATERS...THE OUTER BANKS WILL REMAIN IN
THE UPPER 20S TONIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 215 AM SUN...HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD
OVER THE AREA MONDAY...MOVING OFFSHORE TUESDAY. HEIGHTS WILL BE
RISING QUICKLY MON...HOWEVER GIVEN COOL START WILL STILL BE A
LITTLE BELOW NORMAL WITH HIGHS IN THE UPR 40S TO LOWER 50S. MAINLY
ZONAL FLOW ALOFT EXPECTED REST OF PERIOD WITH TEMPS AT OR ABOVE
NORMAL. WEAK SRT WAVE WILL MOVE THROUGH TUE...LOOKS LIKE ANY
PRECIP WITH THIS WOULD BE LIGHT AND MAINLY NEAR OR E OF CST. DID
NOT MAKE ANY SIG CHANGES TO PREVIOUS FORECAST AT THIS TIME. A BIT
STRONGER SHORTWAVE WILL APPROACH FROM THE W THU NIGHT AND FRI WITH
ASSOC COLD FRONT MOVING INTO THE AREA FRI. MOISTURE STILL LOOKS
LIMITED BUT HAVE CHC POPS ALL AREAS THU NIGHT AND FIRST PART OF
FRI. COLD FRONT WILL PASS OFFSHORE LATER FRI WITH HIGH PRES
BUILDING IN FROM THE W SAT. HIGHS TUE MAINLY MID 50S THEN LOWER
60S INLAND WED THRU FRI. TEMPS WILL COOL A BIT SAT IN WAKE OF
FRONT WITH 50S ALL AREAS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 635 AM SUN...VFR CONDITIONS SHOULD CONTINUE THROUGH MONDAY
MORNING. MAIN ISSUE WILL BE THE GUSTY NORTHWEST WINDS RUNNING AS
HIGH AS 20 TO 30 KNOTS. THIS WILL CREATE A CROSSWIND COMPONENT AT
SOME OF THE AREA AIRPORTS.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 AM SUN...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
TAF PERIOD. SUB-VFR CONDITIONS POSSIBLE LATE TUE AND TUE NIGHT AS
WEAK SHORTWAVE CROSSES WITH LIGHT SHRA POSSIBLE. ANOTHER ROUND OF
-SHRA WILL ALSO BE POSSIBLE LATE THU AHEAD OF COLD FRONT WITH
REDUCED CIGS. GIVEN LIGHT WINDS FROM MON ON SOME PATCHY LATE NIGHT
FOG CANNOT BE RULED OUT.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 640 AM SUNDAY...GALE WARNINGS CONTINUE ON ALL AREA WATERS
AND SOUNDS. BUOY OBSERVATIONS SHOWING SUSTAINED WINDS IN THE
MIDDLE TO UPPER 20S WITH GUSTS AS HIGH AS 37 KNOTS AT HATTERAS
COAST GUARD AND 32 KNOTS AT CAPE LOOKOUT. GUSTS ARE ALSO INTO THE
LOWER 30S ON THE SOUNDS. THESE WINDS WILL CONTINUE THRU ABOUT 18Z
BEFORE DROPPING OFF. SEAS GENERALLY IN THE 7 TO 10 FOOT RANGE AND
SHOULD PEAK OVER THE NEXT 4 TO 6 HOURS BEFORE SLOWLY SUBSIDING
THRU THE AFTERNOON AND EVENING. EVEN THOUGH THE GALE WARNING
EXPIRES AT 18Z...WILL LIKELY HAVE SMALL CRAFT ADVISORY CONDITIONS
INTO MONDAY MORNING.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 AM SUN...CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE
WATERS MON AS WINDS AND SEAS CONTINUE TO SUBSIDE. HIGH PRESSURE
WILL CONTINUE TO BUILD EASTWARD OVER THE AREA MONDAY...THEN MOVES
OFFSHORE TUESDAY AHEAD OF NEXT APPROACHING SYSTEM. WEAK SHORTWAVE
AND FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS EARLY WED. OVERALL
EXPECT WINDS 15KT OR LESS THROUGH THE MIDDLE OF THE WEEK WITH SEAS
2-4FT.

&&

.TIDES/COASTAL FLOODING...
AS OF 640 AM SUN...GUSTY NORTHWEST WINDS THRU EARLY AFTERNOON
WILL RESULT IN MINOR WATER LEVEL RISES FOR SOUND-SIDE AREAS
ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. RECENT REPORT FROM
DARE COUNTY EMERGENCY REPORTED SOME PORTIONS OF HIGHWAY 12 WERE
IMPASSIBLE BETWEEN SALVO AND HATTERAS. AT THIS TIME EXPECT 1-2 FT
RISES WITH LOCALIZED 3 FT RISES FROM FRISCO TO BUXTON. LOW WATER
ADVISORIES ALSO REMAIN IN EFFECT FOR THE WESTERN PORTIONS OF THE
SOUNDS DUE TO A 1 TO 2 FOOT WATER LEVEL DROP...WHICH IS BEING
OBSERVED ON AREA HYDROGRAPHS. ALL ADVISORIES EXPIRE AT 1 PM.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NCZ046-047-081-
     095-103-104.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NCZ095-103-104.
MARINE...LOW WATER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-
     135.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-135-150-
     152-154-156-158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...CTC/CQD
TIDES/COASTAL FLOODING...CTC
Hazardous weather outlook, Feb 12, 3:09 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
309 AM EST SUN FEB 12 2012

NCZ029-044-045-079-080-090>094-098-130815-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-ONSLOW-
309 AM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-130815-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
309 AM EST SUN FEB 12 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

GUSTY NORTHWEST WINDS...COUPLED WITH COLD TEMPERATURES WILL LEAD
TO A PERIOD OF WIND CHILL VALUES IN THE TEENS THROUGH THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-130815-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
309 AM EST SUN FEB 12 2012

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

GUSTY NORTHWEST WINDS...COUPLED WITH COLD TEMPERATURES WILL LEAD
TO A PERIOD OF WIND CHILL VALUES IN THE TEENS THROUGH THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 12, 5:15 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
515 AM EST SUN FEB 12 2012

NCZ103-121215-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
515 AM EST SUN FEB 12 2012

...SNOW SHOWERS OVER THE OUTER BANKS...

A STRONG MID-LEVEL DISTURBANCE IS MOVING ACROSS NORTHEAST NORTH
CAROLINA THIS MORNING. A FEW SNOW SHOWERS CAN BE EXPECTED THROUGH
ABOUT 7 AM. THE SNOW WILL BE LIGHT AND MINIMAL ACCUMULATION IS
EXPECTED.

11
Local storm report, Feb 12, 6:29 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 AM EST SUN FEB 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     COASTAL FLOOD    HATTERAS                35.22N  75.69W
02/12/2012                   DARE               NC   911 CALL CENTER

            PORTIONS OF HIGHWAY 12 IMPASSABLE BETWEEN SALVO AND
            HATTERAS

&&

EVENT NUMBER MHX1200031

CQD
Special weather statement, Feb 12, 7:20 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
720 AM EST SUN FEB 12 2012

NCZ103-122100-
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
720 AM EST SUN FEB 12 2012

...INCREASED FIRE DANGER TODAY...

VERY DRY AIR COUPLED WITH GUSTY NORTHWEST WINDS WILL LEAD TO
INCREASED FIRE DANGER ACROSS EASTERN NORTH CAROLINA TODAY.
RELATIVE HUMIDITY VALUES WILL DROP TO 20 TO 25 PERCENT TODAY WITH
NORTHWEST WINDS OF 15 TO 25 MPH...GUSTING AS HIGH AS 40 MPH AT
TIMES.

THESE FACTORS...COUPLED WITH A RAINFALL DEFICIT IN THE REGION WILL
LEAD TO AN INCREASE IN FIRE GROWTH POTENTIAL TODAY...DESPITE THE
VERY COLD TEMPERATURES. CONTROLLED BURNING IS DISCOURAGED TODAY
DUE TO THE DRY AIR AND GUSTY WINDS.

11
Special weather statement, Feb 12, 7:22 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
722 AM EST SUN FEB 12 2012

NCZ029-044>047-079>081-090>095-098-104-122100-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
722 AM EST SUN FEB 12 2012

...INCREASED FIRE DANGER TODAY...

VERY DRY AIR COUPLED WITH GUSTY NORTHWEST WINDS WILL LEAD TO
INCREASED FIRE DANGER ACROSS EASTERN NORTH CAROLINA TODAY.
RELATIVE HUMIDITY VALUES WILL DROP TO 20 TO 25 PERCENT TODAY WITH
NORTHWEST WINDS OF 15 TO 25 MPH...GUSTING AS HIGH AS 40 MPH AT
TIMES.

THESE FACTORS...COUPLED WITH A RAINFALL DEFICIT IN THE REGION WILL
LEAD TO AN INCREASE IN FIRE GROWTH POTENTIAL TODAY...DESPITE THE
VERY COLD TEMPERATURES. CONTROLLED BURNING IS DISCOURAGED TODAY
DUE TO THE DRY AIR AND GUSTY WINDS.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 10:05 AM ESTWind AdvisoryMHX115 min

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.